Alert archive / Oklahoma / Flash Flood Warnings in 2010
Flash Flood Warning 34, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 8, 2010, 2:45 PM CDT for Cherokee County, Muskogee County, Oklahoma. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2010, 2:45 PM CDT (19:45 UTC)
- Expired
- Jul 8, 2010, 4:42 PM CDT
- In force
- 117 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, OK, Muskogee County, OK
The radar
The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1497 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
017 WGUS54 KTSA 081945 FFWTSA OKC021-101-082345- /O.NEW.KTSA.FF.W.0034.100708T1945Z-100708T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 245 PM CDT THU JUL 8 2010 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA NORTHEASTERN MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA * UNTIL 645 PM CDT * AT 237 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF HEAVY RAIN JUST NORTH OF PUMPKIN CENTER...MOVING NORTHEAST AT 10 MPH. RADAR INDICATES THAT 3 INCHES OF RAIN HAS ALREADY FALLEN BETWEEN 130 AND 245 PM. ANOTHER 2 INCHES WILL BE POSSIBLE THROUGH 645 PM CDT. * THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DURING HEAVY RAINS...STAY AWAY FROM DRAINAGE DITCHES...CREEKS AND OTHER LOW LYING AREAS. THEY ARE PRONE TO RAPID RISES AND MAY FLOOD QUICKLY. REMEMBER FLOODING IS THE LEADING CAUSE OF WEATHER RELATED DEATHS. && LAT...LON 3594 9500 3582 9489 3562 9521 3574 9528 $$
2 follow-up statements
552 WGUS74 KTSA 082117 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 417 PM CDT THU JUL 8 2010 OKC021-101-082345- /O.CON.KTSA.FF.W.0034.000000T0000Z-100708T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSKOGEE OK-CHEROKEE OK- 417 PM CDT THU JUL 8 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES... AT 406 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED ONLY LIGHT TO MODERATE RAIN IN NORTHEAST MUSKOGEE AND SOUTHERN CHEROKEE COUNTIES. HOWEVER...MORE HEAVY RAIN MAY MOVE INTO THAT AREA AFTER 5 PM. SHOULD THUNDERSTORMS REDEVELOP OVER THE AREA ANOTHER COUPLE INCHES OF RAIN IS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. && LAT...LON 3594 9500 3582 9489 3562 9521 3574 9528 $$
734 WGUS74 KTSA 082142 FFSTSA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 442 PM CDT THU JUL 8 2010 OKC021-101-082152- /O.CAN.KTSA.FF.W.0034.000000T0000Z-100708T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MUSKOGEE OK-CHEROKEE OK- 442 PM CDT THU JUL 8 2010 ...THE FLASH FLOOD WARNING FOR SOUTHERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES IS CANCELLED... TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA. LAT...LON 3594 9500 3582 9489 3562 9521 3574 9528 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 12:26 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 8, 12:26 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1226 PM CDT THU JUL 8 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS DEVELOPING ALONG SFC
TROUGH FROM NEAR KXNA/KFYV TO NEAR KMLC. MVFR CEILINGS SHOULD
PREVAIL MOST OF THE FORECAST PERIOD WITH LOCAL IFR CIGS/VSBYS IN
STRONGER SHOWERS OR THUNDERSTORMS...ESPECIALLY SOUTH OF I-44
THROUGH EARLY THIS EVENING. PERIOD OF IFR CEILINGS LATE TONIGHT
AND EARLY FRIDAY MORNING...WITH SHOWERS AGAIN INCREASING SOUTH OF
I-40 BY MID MORNING.
&&
.PREV DISCUSSION... /ISSUED 1039 AM CDT THU JUL 8 2010/
..UPDATE...
DISCUSSION...
SHOWERS INCREASING THIS MORNING AS EXPECTED IN THE VICINITY OF A
SFC TROUGH LOCATED A LITTLE SOUTH OF I-44. REMNANTS OF TROPICAL
SYSTEM APPEAR FROM RADAR LOOP TO BE CENTERED JUST SOUTHWEST OF
OKMULGEE AND UPPER LEVEL FLOW SHOULD CARRY THIS FEATURE ENE NEAR
THE SFC BOUNDARY. IN ADDITION THE SYNOPTIC COLD FRONT LOCATED
OVER SOUTHERN KANSAS WILL PUSH INTO THE AREA LATER TODAY AND
PROVIDE ADDITIONAL FOCUS. THIS COMBINED WITH PRECIP H2O VALUES IN
EXCESS OF 2 INCHES OVER ENTIRE AREA CONTINUES TO LEND HIGH
CONFIDENCE OF A SIGNIFICANT RAINFALL EVENT AFFECTING AREAS ALONG
AND SOUTH OF THE I-44 CORRIDOR LATER TODAY. GOING FORECAST IS
TRENDING WELL AT THIS TIME.
PREV DISCUSSION... /ISSUED 633 AM CDT THU JUL 8 2010/
AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
VARIABLE CEILINGS WILL BE SEEN THIS MORNING WITH THE ARKANSAS TAF
SITES MOST LIKELY TO SEE PREVAILING MVFR CEILINGS. MOST SHOWERS
AND THUNDERSTORMS THIS MORNING WILL REMAIN BETWEEN TAF SITES. AS A
COLD FRONT MOVES SOUTH INTO THE AREA AND INTERACTS WITH THE DEEP
TROPICAL MOISTURE IN PLACE...SHOWERS AND THUNDERSTORMS WILL
REDEVELOP BY MIDDAY AND PERSIST INTO EARLY EVENING. GENERALLY MVFR
CEILINGS WILL PREVAIL THIS AFTERNOON AND OVERNIGHT.
PREV DISCUSSION... /ISSUED 304 AM CDT THU JUL 8 2010/
DISCUSSION...
FLOOD WATCH WILL CONTINUE FOR THE ENTIRE CWA THROUGH
4 PM ON FRIDAY. NORTHERN PORTIONS OF THE WATCH AREA
MAY BE ABLE TO BE CANCELLED LATER TODAY OR TONIGHT.
SCATTERED SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS
CONTINUE ACROSS NORTHEASTERN OKLAHOMA THIS MORNING
AS WHAT REMAINS OF WEAK TROPICAL WAVE MOVES TO THE
NORTH ACROSS THE AREA. THIS WAVE AND ITS ASSOCIATED
MOISTURE ARE ALSO INTERACTING WITH A COLD FRONT
WHICH HAS WORKED INTO NORTHEAST OKLAHOMA AND IS NEAR THE
I-44 CORRIDOR. THE THREAT FOR SHOWERS AND THUNDERSTORMS
IS EXPECTED TO CONTINUE THROUGH FRIDAY AS THE COLD
FRONT SLOWLY WORKS TO THE SOUTH ACROSS THE REGION.
WITH P.W. VALUES AT OR ABOVE 2 INCHES THANKS TO THE
TROPICAL MOISTURE SURGING INTO THE AREA...LOCALLY
HEAVY RAIN WILL BE POSSIBLE. SOME AREAS COULD SEE
2 TO 3 INCHES OF RAIN IN A SHORT PERIOD OF TIME WHICH
COULD LEAD TO FLASH FLOODING. RIVER FLOODING ALSO REMAINS
A CONCERN.
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL DIMINISH
FRIDAY EVENING AND INTO SATURDAY AS THE FRONTAL BOUNDARY
MOVES SOUTH OF THE RED RIVER BEFORE STALLING OUT. WILL
KEEP POPS CONFINED TO SOUTH OF INTERSTATE 40 SATURDAY
INTO SATURDAY NIGHT IN THE VICINITY OF THE FRONTAL BOUNDARY.
THE FRONTAL BOUNDARY WILL PUSH TO THE NORTH AS A WARM
FRONT ON SUNDAY BRINGING A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS ALONG WITH IT.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL RAMP UP
AGAIN NEXT MONDAY INTO TUESDAY AS THE NEXT FRONTAL
BOUNDARY TRIES TO MOVE THROUGH EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS WITH THE AID OF A MID-LEVEL
TROF THAT WILL TAKE SHAPE ACROSS THE PLAINS.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 4 PM FRIDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 4 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...14
LONG TERM....22
AVIATION...14Hazardous weather outlook, Jul 8, 1:13 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 113 PM CDT THU JUL 8 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT THU JUL 8 2010 ...HEAVY RAINFALL LIKELY THROUGH FRIDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. FLASH FLOOD. RISK...ELEVATED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS... HIGHEST THREAT SOUTH OF INTERSTATE 44. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...ALL EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS... HIGHEST THREAT SOUTH OF INTERSTATE 44. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTH OF INTERSTATE 44. DISCUSSION... A VERY MOIST TROPICAL AIRMASS REMAINS IN PLACE OVER THE ENTIRE AREA THIS AFTERNOON...WITH A COLD FRONT PUSHING SOUTH THROUGH THE AREA. THIS WILL CAUSE HEAVY RAINFALL WITH AN ELEVATED FLASH FLOOD THREAT THROUGH THIS EVENING...PARTICULARLY IN AREAS SOUTH OF INTERSTATE 44 WHERE WIDESPREAD 1 TO 3 INCH AMOUNTS ARE LIKELY...WITH SIGNIFICANTLY HIGHER TOTALS POSSIBLE IN LOCALIZED AREAS. FARTHER NORTH...THE HEAVY RAIN WILL BE LESS WIDESPREAD... HOWEVER ISOLATED AMOUNTS UP TO 3 INCHES CAN BE EXPECTED. AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE PAST 48 HOURS WILL BE ESPECIALLY PRONE TO FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED...HOWEVER EMERGENCY MANAGERS SHOULD CONTINUE TO CLOSELY MONITOR ADDITIONAL FLOOD RELATED PRODUCTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... THE THREAT OF HEAVY RAINFALL AND FLASH FLOODING WILL CONTINUE THROUGH FRIDAY...WITH THE LOCATION OF THE HEAVIEST RAINFALL LIKELY SHIFTING MORE INTO SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. RIVER FLOODING WILL BE POSSIBLE AS WELL. RAIN AND THUNDERSTORM CHANCES WILL LESSEN SOME OVER THE WEEKEND BEFORE INCREASING AGAIN EARLY NEXT WEEK AS ANOTHER FRONTAL BOUNDARY MOVES INTO THE AREA FROM THE NORTH. TEMPERATURES WILL RETURN TO MORE SEASONABLE LEVELS BY THE MIDDLE OF NEXT WEEK...WITH AFTERNOON HEAT INDICES POSSIBLY EXCEEDING 100 DEGREES BY WEDNESDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGERS SHOULD CONTINUE TO CLOSELY MONITOR ADDITIONAL FLOOD RELATED PRODUCTS INTO THE WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 8, 2:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
240 PM CDT THU JUL 08 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD SUMMERS 35.98N 94.49W
07/08/2010 WASHINGTON AR POST OFFICE
WATER OVER RURAL ROADS OUTSIDE OF SUMMERS. MAIL CARRIER
COULD NOT DELIVER MAIL TO SOME AREAS.
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 9:25 PM CDT | Special Weather Statement | TSA | McIntosh | 50 min |
| Jul 7, 10:28 PM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Wagoner | 2 hr |
| Jul 8, 12:54 AM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 111 min |
| Jul 8, 2:46 AM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 119 min |
| Jul 8, 4:36 AM CDT | Areal Flood Advisory | TSA | Creek, Tulsa | 114 min |
| Jul 8, 12:26 PM CDT | Flash Flood Warning | TSA | Adair | 4 hr |
| Jul 8, 12:50 PM CDT | Flash Flood Warning | TSA | Haskell, Muskogee, Sequoyah | 4 hr |
| Jul 8, 1:27 PM CDT | Flash Flood Warning | TSA | Haskell, Latimer, Pittsburg | 3 hr |
| Jul 8, 2:55 PM CDT | Flash Flood Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Wagoner | 3 hr |
| Jul 8, 3:09 PM CDT | Flash Flood Warning | TSA | Creek, Muskogee, Osage, Rogers, Tulsa, Wagoner | 4 hr |
| Jul 8, 3:27 PM CDT | Flash Flood Warning | TSA | Adair | 88 min |
| Jul 8, 3:36 PM CDT | Flash Flood Warning | TSA | Cherokee, Mayes, Muskogee, Wagoner | 4 hr |
| Jul 8, 4:21 PM CDT | Special Weather Statement | TSA | Tulsa | 69 min |
| Jul 8, 4:30 PM CDT | Flash Flood Warning | TSA | LeFlore, Sequoyah | 3 hr |
| Jul 8, 4:39 PM CDT | Flash Flood Warning | TSA | Cherokee, Delaware, Mayes | 3 hr |
| Jul 8, 5:39 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 3 hr |
| Jul 8, 6:07 PM CDT | Areal Flood Advisory | TSA | Choctaw | 2 hr |
| Jul 8, 6:39 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee, Washington | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.